Colorado, 2004Damaging Wind in Colorado, July 31, 2004
July 31, 2004 · NWS BOU · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 31, 2:16 PM MST, 44 minutes earlier.
Area forecast discussion, Jul 31, 2:16 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT SAT JUL 31 2004
.SHORT TERM DISCUSSION...MINIMAL CONVECTION OCCURRING AT THIS TIME.
THE STORMS ARE HIGH BASED AND HAVING A HARD TIME SURVIVING OUT ON
THE PLAINS. DEW POINTS OVER THE PLAINS ARE MAINLY IN THE 30S.
GRIDS ARE SHOWING THE UPPER HIGH CENTER TO DRIFT EASTWARD OVERNIGHT
AND SUNDAY...WITH THE CENTER AROUND THE SOUTHEASTERN COLORADO CORNER
BY 00Z IN THE AFTERNOON. THE 30-40 KNOT WEST-NORTHWESTERLY JET
LEVEL FLOW IS PROGGED TO BECOME 30-40 KNOT WEST-SOUTHWESTERLY FLOW
BY SUNDAY LATE DAY. THE DIV-Q GRIDS SHOW NEUTRAL FORCING OVER THE
FORECAST AREA TONIGHT AND SUNDAY. CROSS SECTIONS SHOW A LITTLE MID
LEVEL MOISTURE THIS EVENING...AND BETTER UPPER LEVEL MOISTURE FOR
LATE DAY SUNDAY. THERE IS VERY LITTLE LOW LEVEL MOISTURE PROGGED
AND THE THETA-E AXIS IS EAST OF THE FORECAST AREA BOTH PERIODS.
CROSS SECTIONS SHOW THE POTENTIAL INSTABILITY ABOUT THE SAME THIS
EVENING AND AGAIN LATE DAY SUNDAY. LAPSE RATES ARE SIMILAR AS
WELL...WITH A CAP IN THE MID LAYERS BOTH PERIODS. FORECAST SOUNDS
AND GRIDS SHOW NEARLY NO CAPE ACROSS THE FORECAST AREA FOR BOTH
PERIODS. WILL GO WITH PERSISTENCE IN THE FORECAST. FOR
TEMPERATURES...GRIDS SHOW A 1-2 C WARM-UP ON SUNDAY FROM TODAYS
HIGHS.
.LONG TERM DISCUSSION...LARGE UPPER LEVEL RIDGE WILL REMAIN CENTERED
OVER NEW MEXICO THROUGH THE WEEK. CURRENT FORECAST OF HIGHS IN THE
90S ACROSS THE PLAINS ON TRACK AS LITTLE TEMPERATURE ADVECTION
OCCURS. THE ONLY BOUT OF SLIGHT COOLING WE MAY GET WOULD BE
ASSOCIATED WITH A MID/UPPER LEVEL MOISTURE PLUME WHICH APPROACHES
COLORADO FROM THE SOUTH LATE MONDAY AND SPREADS OVER THE AREA
TUESDAY. THIS SHOULD ALSO LEAD TO A SLIGHT INCREASE IN THUNDERSTORM
COVERAGE. WILL BUMP UP POPS A BIT TUESDAY AND ALSO SPREAD THEM A
BIT FARTHER EAST THAN OTHER DAYS. OTHERWISE...10-20 PERCENT POPS IN
AND NEAR THE MOUNTAINS IS GOOD. POTENTIAL FOR WEAK FROPA LATE
TUESDAY OR WEDNESDAY BUT SHOULD HAVE VIRTUALLY NO AFFECT ON
WEATHER. A MORE REASONABLE ATTEMPT AT A COLD FRONT SHOULD OCCUR
NEXT WEEKEND BEHIND A STRONGER SHORT WAVE THAT MOVES ACROSS THE
NORTHERN PLAINS.
&&
.BOU...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KOOPMEINERS/BARJENBRUCH
Hazardous weather outlook, Jul 31, 9:55 AM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1055 AM MDT SAT JUL 31 2004
COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1055 AM MDT SAT JUL 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY 2 PM THIS
AFTERNOON...THEN DRIFT OVER THE FOOTHILLS AND IMMEDIATE PLAINS BY 4
PM. WINDS GUSTS TO 50 MPH ARE POSSIBLE WITH THE STORMS BUT LITTLE
RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KOOPMEINERS/BARJENBRUCH
Thunderstorm Wind, Douglas
- When
- July 31, 3:00 PM MST
- Where
- Douglas County, Parker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.517, -104.767
Strong thunderstorm winds downed a 65-ft blue spruce in Parker. The tree landed onto a home, damaging the roof of the residence. Dozens of holes poked into the shingles and gutters were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, July 31, 2004$100,000 · 55 kt wind · 3 events
- Tornado in South Dakota, July 31, 2004$30,000 · F1 · 1 event
- Heavy Rain in Florida, July 31, 2004$50,000 · 1 event
- Flood in Pennsylvania, July 31, 2004$35,000 · 1 event
- Tornado in Minnesota, July 31, 2004$2,000 · F1 · 1 event
- Flash Flooding in Mississippi, July 31, 2004$25,000 · 2 events
- Flash Flood in Pennsylvania, July 31, 2004$20,000 · 1 event
- Lightning Strike in Florida, July 31, 20041 injured · 1 event
- Hail in Minnesota, July 31, 20041.75 in hail · 8 events
- Flooding in Kentucky, July 31, 20046 events
- Hail in Minnesota, July 31, 20041.75 in hail · 4 events
- Flooding in Ohio, July 31, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417175.